Announcement

Collapse
No announcement yet.

Accutane induced flushing/rosacea

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Accutane induced flushing/rosacea

    Hello!

    I was wondering if anyone who experienced flushing on accutane has witnessed the flushing decrease significantly or completely over the months/years after being off the drug?


    Responses are MUCH appreciated!! Thanks!!

  • #2
    Over 10 years later.....never went away for me. I'm 99.9% sure it was accutane that did me in.

    Comment


    • #3
      Same. Almost sure, the flushing started after some medications, accutane was one of them.

      Comment


      • #4
        flushing

        Hi ppl

        What type of flushing are you guys suffering from?

        Comment


        • #5
          Originally posted by t3dstrik3r View Post
          Hi ppl

          What type of flushing are you guys suffering from?
          For me it's more of a constant redness on my face. Its good in the morning, but gets worse as the day progresses at reaches a climax between 6-9pm. Oddly enough, Past 10'oclock the redness subsides somewhat.

          Based on everything I've tried, I am 1) convinced accutane was the culprit. Oddly many doctors and dermatologists told me it could not have been accutane and they don't beleive it was because of the drug, how the **** could they not know this when so many people have taken this drug and have the same effects.
          2) My flushing seems to be linked to the sympathetic nervous system.
          3) So far nothing has worked to reduce the redness.

          Comment


          • #6
            So you didn't notice any difference in the flushing after stopping accutane? I wonder if there's anyone who flushed on accutane, but was able to successfully go off the drug and have the flushing stop...

            Also, I don't understand how derms can say accutane doesn't cause flushing... it's even listen on wikipedia!

            Comment


            • #7
              Originally posted by Nana View Post
              So you didn't notice any difference in the flushing after stopping accutane? I wonder if there's anyone who flushed on accutane, but was able to successfully go off the drug and have the flushing stop...

              Also, I don't understand how derms can say accutane doesn't cause flushing... it's even listen on wikipedia!
              Its amazing how so many doctors can prescribe drugs and not know the full extent of the effects.

              I have read peoples testimonials on the internet that their flushing went away, but I think a lot of it depends on how long you took the drug, the dosage, and the individual as everybody reacts differently.

              Comment


              • #8
                Originally posted by Nana View Post
                Hello!

                I was wondering if anyone who experienced flushing on accutane has witnessed the flushing decrease significantly or completely over the months/years after being off the drug?


                Responses are MUCH appreciated!! Thanks!!
                My situation is the opposite - Accutane caused my severe and painful flushing and the effects never went away, even after I stopped. In fact, I got worse and worse and have become completely disabled. At the time this occured, none of my drs could believe Accutane was the cause, but prior to taking it, I never had any issues with redness or flushing. Sadly, I should not have even been prescribed Accutane as I did not have acne either, but at that time I could not look it up on the internet like one can do today. I understand Accutane does help many with severe acne, but for some people like me, it changes something in the autonomic nervous system, which appears to be permanent damage that results in very painful facial flushing. I regret ever taking this medication and recommend extreme caution for anyone thinking of taking it.

                Meg

                Comment


                • #9
                  Has anyone tried mepacrine??

                  Comment


                  • #10
                    Meg,
                    What daily dose of Accutane were you taking???

                    Comment


                    • #11
                      tane

                      accutane was very bad for me, i was on it for two months it increased my flushing ten fold for a bout a year, flushec all my life accutane just made it mush worse, It was only 10mg a day two,

                      Comment


                      • #12
                        Originally posted by DukeCity View Post
                        Meg,
                        What daily dose of Accutane were you taking???
                        My dr started me at 20 mgs, but then increased it to 40 mgs. After the first month, I started to get these small burning spots on my cheeks, which progressed to large burning spots, and eventually my cheeks, ears and entire face. It began during accutane and got worse even after stopping. It was as if the accutane flipped on a dysfunction switch in my autonomic nervous system and I've never been able to turn it off. I also suffer from total body anhidrosis (lack of sweating) which is also an autonomic nervous system dysfunction. Prior to accutane I did sweat. Not a lot, but now I don't sweat on over 90% of my body. I can live with the anhidrosis by avoiding extreme heat, but living with the severe flushing and pain is life altering,...at least for me.

                        Meg

                        Comment


                        • #13
                          Originally posted by mattdog323 View Post
                          accutane was very bad for me, i was on it for two months it increased my flushing ten fold for a bout a year, flushec all my life accutane just made it mush worse, It was only 10mg a day two,
                          After the year, did your flushing go back to what it was pre-accutane? When did you start to notice the flushing decrease?

                          Comment


                          • #14
                            Originally posted by Nana View Post
                            Hello!

                            I was wondering if anyone who experienced flushing on accutane has witnessed the flushing decrease significantly or completely over the months/years after being off the drug?


                            Responses are MUCH appreciated!! Thanks!!
                            I have been on and off accutane for 2 years now (low dose). Before accutane, I had big flushing problems. I had problems consentrating because of the constant burning, heat and flushing. Accutane is the only medication that made my flushing go away.
                            That beeing said, when I have experimented with higher doses, I have had problems with ear flushing and burning cheeks, but it always went away as soon as I lowered the dose. When I have been off accutane, my skin is better than ever for a few weeks/months, and then problems return.

                            I have never tried these extreme acne doses, and I do believe those who said they had problems with flushing after it. But for me accutane in a low dose have been fantastic. I hope I will not regret later or that some severe side effects suddenly appear.

                            Regards
                            Snegovik

                            Comment


                            • #15
                              Mine went away

                              My Accutane flushing went away and I just got done with a course last year. It went away in a week or two. I took it for phymous rosacea (very mild) and it made my eyes too dry and red and made my face flush and puff up so I stopped after a couple of months. After I stopped it looked better than ever for a while, but now it's worse. I don't think it was the Accutane, though. Just because you use something new and then your symptoms get worse sometime after that doesn't mean it had anything to do with it. Of course, if it were the case that it did cause rosacea the doctors would never admit it....

                              Comment

                              Working...
                              X